• Quote of the Day
    "You have it easily in your power to increase the sum total of this world's happiness by
    giving a few words of sincere appreciation to someone who is lonely or discouraged."
    Dale Carnegie, posted by Cat Dancer

Heather

Member
Joined
Jun 18, 2005
Messages
373
Points
16
I have just been started on anti-depressants and they are making me feel quite ill, I mean I expected a little bit of nausea but this is much worse than a little bit. Just wondering if this is normal? Of course for medical advice I will be going back to the doctor who prescribed them but I can't do that for a bit so I thought I'd ask on here. As the last time I was on them I was about 7 years old and am now much older than that, LOL (23 years)...

Heather...
 

Heather

Member
Joined
Jun 18, 2005
Messages
373
Points
16
I have just been started on anti-depressants and they are making me feel quite ill, I mean I expected a little bit of nausea but this is much worse than a little bit. Just wondering if this is normal? Of course for medical advice I will be going back to the doctor who prescribed them but I can't do that for a bit so I thought I'd ask on here. As the last time I was on them I was about 7 years old and am now much older than that, LOL (23 years)...

Heather...
 

Banned

Banned
Member
Joined
Jul 3, 2005
Messages
4,893
Points
36
Hey Heather,

Of course, see your doctor. Maybe s/he can change the dosage or even the prescription.

I found when I was on anti-depressants the first time (when I was 25) and I found they were great for me. When I went back on them now at 30, my body reacted much differently than the first time around and I had to greatly reduce the dosage because after a month of no sleep, I decided insomnia was not a good thing :)

Have you tried taking them with food? That can help the nausea too.
 

Banned

Banned
Member
Joined
Jul 3, 2005
Messages
4,893
Points
36
Hey Heather,

Of course, see your doctor. Maybe s/he can change the dosage or even the prescription.

I found when I was on anti-depressants the first time (when I was 25) and I found they were great for me. When I went back on them now at 30, my body reacted much differently than the first time around and I had to greatly reduce the dosage because after a month of no sleep, I decided insomnia was not a good thing :)

Have you tried taking them with food? That can help the nausea too.
 

Heather

Member
Joined
Jun 18, 2005
Messages
373
Points
16
Thanks for the reply, it could be the lack of food I eat as well as the stress I am under, not just the tablets!!! See I don't eat or sleep really either, LOL...

Thanks for the reply.

Heather...
 

Heather

Member
Joined
Jun 18, 2005
Messages
373
Points
16
Thanks for the reply, it could be the lack of food I eat as well as the stress I am under, not just the tablets!!! See I don't eat or sleep really either, LOL...

Thanks for the reply.

Heather...
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,384
Points
63
What is the medication, Heather? And what dose are you taking currently?

It is important to understand that not all antidepressants are the same or have the same side-effects. Also note that certain side-effects during the first few days (adaptation effects, really) aren't that unusual but my usual advice is if you don't start seeing a significant improvement in side-effects in the first 5 days, go back to your doctor and ask him/her to change you to something else.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,384
Points
63
What is the medication, Heather? And what dose are you taking currently?

It is important to understand that not all antidepressants are the same or have the same side-effects. Also note that certain side-effects during the first few days (adaptation effects, really) aren't that unusual but my usual advice is if you don't start seeing a significant improvement in side-effects in the first 5 days, go back to your doctor and ask him/her to change you to something else.
 

Heather

Member
Joined
Jun 18, 2005
Messages
373
Points
16
Citalopram is the medication and 20mg.

Yeah I know they aren't all the same and I knew they had side effects but I am really really unwell and I just didn't expect to be this unwell which is what got me worried!

Thanks for the reply and advice :)

Heather...
 

Heather

Member
Joined
Jun 18, 2005
Messages
373
Points
16
Citalopram is the medication and 20mg.

Yeah I know they aren't all the same and I knew they had side effects but I am really really unwell and I just didn't expect to be this unwell which is what got me worried!

Thanks for the reply and advice :)

Heather...
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,384
Points
63
Okay. You did start on a relatively low dose which is usally recommended. Citalopram (Celexa) can have that side effect -- again, taking it with food may help but if it isn't diminishing within the next few days talk to your doctor about switching to something else.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,384
Points
63
Okay. You did start on a relatively low dose which is usally recommended. Citalopram (Celexa) can have that side effect -- again, taking it with food may help but if it isn't diminishing within the next few days talk to your doctor about switching to something else.
 
Top Bottom